Alert archive / Indiana / Areal Flood Warnings in 2021
Areal Flood Warning 12, NWS Indianapolis, IN
NWS Indianapolis, IN issued this areal flood warning at Jul 12, 2021, 5:54 PM EDT for Parke County, Vigo County, Indiana. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 12, 2021, 5:54 PM EDT (21:54 UTC)
- Expired
- Jul 12, 2021, 9:00 PM EDT
- In force
- 3 hr
- Issued by
- NWS Indianapolis, IN
- Area
- Storm-based polygon
- Flood severity
- None
Counties Parke County, IN, Vigo County, IN
The radar
The Indianapolis radar (KIND), 107 km from the middle of the area, began a volume at 21:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 9.9 hours before the alert went out and 131 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 653 J/kg
- Mixed-layer CIN
- -21 J/kg
- Mixed-layer LCL
- 548 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 80 m²/s²
- 0-3 km storm-relative helicity
- 102 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
614
WGUS43 KIND 122154
FLWIND
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Indianapolis IN
554 PM EDT Mon Jul 12 2021
INC121-167-130100-
/O.NEW.KIND.FA.W.0012.210712T2154Z-210713T0100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Parke IN-Vigo IN-
554 PM EDT Mon Jul 12 2021
The National Weather Service in Indianapolis has issued a
* Flood Warning for...
Southwestern Parke County in west central Indiana...
Central Vigo County in west central Indiana...
* Until 900 PM EDT.
* At 554 PM EDT, trained weather spotters reported heavy rain has
fallen in the warned area due to thunderstorms. Flooding is
ongoing or expected to begin shortly. Between 1.5 and 2.5 inches
of rain have fallen.
* Some locations that will experience flooding include...
Terre Haute, Rockville, West Terre Haute, Prairieton, Prairie
Creek, Rosedale, North Terre Haute, Indiana State University,
Fontanet and Pimento.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Be aware of your surroundings and do not drive on flooded roads.
&&
LAT...LON 3930 8754 3977 8729 3978 8713 3926 8741
3926 8745 3926 8748 3926 8750 3926 8754
3926 8756
$$
AW1 follow-up statement
918
WGUS83 KIND 130054
FLSIND
Flood Statement
National Weather Service Indianapolis IN
854 PM EDT Mon Jul 12 2021
INC121-167-130104-
/O.EXP.KIND.FA.W.0012.000000T0000Z-210713T0100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Parke IN-Vigo IN-
854 PM EDT Mon Jul 12 2021
...FLOOD WARNING WILL EXPIRE AT 9 PM EDT THIS EVENING FOR
SOUTHWESTERN PARKE AND CENTRAL VIGO COUNTIES...
Flooding is no longer expected to pose a threat. Please continue to
heed remaining road closures.
LAT...LON 3930 8754 3977 8729 3978 8713 3926 8741
3926 8745 3926 8748 3926 8750 3926 8754
3926 8756
$$
AWWhat forecasters said that day
The local office's own words before this areal flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before this areal flood warning went out at Jul 12, 3:04 PM EDT, 2 hours 50 minutes earlier.
Area forecast discussion, Jul 12, 3:04 PM EDT, 2 hours 50 minutes before
Area Forecast Discussion National Weather Service Indianapolis IN 304 PM EDT Mon Jul 12 2021 .Short Term...(This evening through Tuesday night) Issued at 303 PM EDT Mon Jul 12 2021 Upper low continues to churn near the Quad Cities region and is slowly drifting northeast. This trend will continue as northern stream short wave traverses the US/Canada border and absorbs the upper low tonight. This will result in a deeper trough that will slow cross the local area on Tuesday and finally exit the region Tuesday night. Scattered weak convection has been ongoing today in moist and slightly unstable regime over central Indiana. Next wave helping to generate more convection this afternoon across IL and this should pivot across our area later this afternoon and evening. Satellite has shown more breaks in clouds compared to yesterday and SPC mesoanalysis indicating sfc based CAPE around 2500 J/kg along the IN/IL border. Expect deeper convection with more tsra later this afternoon as this convection rotates through. A few stronger storms with some wind gust potential still possible but lack of shear and modest mid level lapse rates at best should keep overall severe threat low and isolated. Heavy rain and localized flooding still a concern as well with PWATs nearing 2 inches with slow storm motion. While conditions are not as favorable today for the funnel spouts, there is still cyclonic flow aloft around upper low and some weak surface convergence along subtle boundaries, primarily over west central and northwest portions of central Indiana. Odds of any funnel reaching the ground is about 1 in 10 with wind potential of 50-60 knots. These will be handled with Special Weather Statements unless stronger rotation is seen co-located with a stronger updraft that might warrant a tor warning. This would likely be very low chance given weak 0-1 km and 0-3km shear profiles. Convective activity once again should diminish as evening progresses in wake of responsible short wave energy rotating through and loss of diurnal heating component. Some fog possible again Tuesday morning but surface winds look to be a few MPH higher than this morning so that may keep visibilities a bit higher. Upper trough will slowly slide across the region on Tuesday. Mainly scattered showers expected until trough axis passes in afternoon and early evening so will keep scattered type wording with primarily shra and low chance of tsra. && .Long Term...(Wednesday through Monday) Issued at 303 PM EDT Mon Jul 12 2021 Some drier weather should be in store over most of central Indiana during early portions of the long term as weak convergence aloft along with a broad region of isentropic descent helps promote high pressure and subsidence. This area of pressure gains and sinking motion should help induce a strong low-level inversion, strongly reducing the chances for diurnal convection. Far eastern portions of central Indiana could see an isolated should if the subsidence is unable to reach this area. With a steep inversion at the surface and semi-steep lapse rates in the mid levels, any mid level moisture should allow for scattered high based cumulus in the afternoon. Overall, conditions should be fairly pleasant Wednesday afternoon. Some weak advection of cooler air from the WNW will diminish temperature gains slightly, but with dry air at the surface and minimal clouds, expect temperatures to still get into the low 80s. The next disturbance looks to arrive late on Thursday, where another surge of moisture out ahead of a closed low will provide chance of showers and thunderstorms. Best chances for rain look to be on Friday as the energy from the wave nears, and promote rising motion over central Indiana. Expect temperatures to remain at or below seasonal Friday and Saturday as moist conditions at the surface and scattered to broken cloud cover limit temperature gains in the afternoon. Rain chances should start to diminish by the end of the long term as some CAA behind the closed low induces surface high pressure. However, a wide variety of ensemble solutions on how quickly this low will progress has reduced confidence on the Day 6 and 8 forecast. && .Aviation...(18Z TAF Issuance) Issued at 126 PM EDT Mon Jul 12 2021 IMPACTS: -MVFR TO VFR conditions this afternoon and evening, lower conditions in and near shra/tsra -Scattered showers with thunderstorms possible into this evening. -MVFR to IFR again tonight with scattered shra isold tsra on Tue DISCUSSION: New day same story. Upper low still to the west and spokes of convection developing over IL will lift northeast through terminals later this afternoon and early evening. Tsra will still be limited but with a bit more sun this afternoon compared to previous days think a bit more lightning will be associated with this line. Loss of heating will once again diminish overall activity as evening progresses. Cigs expected to lower again late with IFR toward daybreak. Upper trough approaches Tue with more shra/tsra possible but too much uncertainty for anything more than vcsh in terminals. && .IND WATCHES/WARNINGS/ADVISORIES... None. && Short Term...Lashley Long Term...Updike Aviation...Lashley
Hazardous weather outlook, Jul 12, 3:21 PM EDT, 2 hours 33 minutes before
Hazardous Weather Outlook National Weather Service Indianapolis IN 321 PM EDT Mon Jul 12 2021 INZ021-028>031-035>049-051>057-060>065-067>072-131200- Carroll-Warren-Tippecanoe-Clinton-Howard-Fountain-Montgomery-Boone- Tipton-Hamilton-Madison-Delaware-Randolph-Vermillion-Parke-Putnam- Hendricks-Marion-Hancock-Henry-Vigo-Clay-Owen-Morgan-Johnson-Shelby- Rush-Sullivan-Greene-Monroe-Brown-Bartholomew-Decatur-Knox-Daviess- Martin-Lawrence-Jackson-Jennings- Including the cities of Delphi, Flora, Williamsport, West Lebanon, Lafayette, West Lafayette, Frankfort, Kokomo, Attica, Covington, Veedersburg, Crawfordsville, Lebanon, Zionsville, Tipton, Fishers, Carmel, Noblesville, Anderson, Muncie, Winchester, Clinton, Newport, Rockville, Greencastle, Plainfield, Brownsburg, Danville, Indianapolis, Greenfield, New Castle, Terre Haute, Brazil, Clay City, Spencer, Martinsville, Mooresville, Greenwood, Franklin, Shelbyville, Rushville, Sullivan, Linton, Bloomfield, Bloomington, Nashville, Columbus, Greensburg, Vincennes, Washington, Loogootee, Shoals, Bedford, Mitchell, Seymour, Brownstown, and North Vernon 321 PM EDT Mon Jul 12 2021 This hazardous weather outlook is for central Indiana. .DAY ONE...Tonight. Scattered showers and thunderstorms are expected. A few strong storms could produce damaging wind gusts. Similar to Sunday, a few funnel clouds could also be seen again late this afternoon and evening, but usually these do not reach the ground. Locally heavy rainfall and flooding is possible as well with any thunderstorm. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Scattered showers and storms remain possible through the week as a series of weather disturbances affect central Indiana. Locally heavy rain, lightning and a few strong storms are possible at times, especially each afternoon. .SPOTTER INFORMATION STATEMENT... Spotter activation is not likely this afternoon and evening due to the isolated nature of the stronger storms. However, spotters are encouraged to report from their locations as conditions warrant. && More information, along with other weather, hydrological and climate information can be found at http://weather.gov/ind
The office that day
Everything else NWS Indianapolis, IN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 11, 11:03 PM EDT | River Flood Warning | IND | Jackson, Lawrence, Washington | 13 hr |
| Jul 12, 5:56 PM EDT | Areal Flood Advisory | IND | Carroll, Tippecanoe | 3 hr |
| Jul 12, 7:21 PM EDT | Areal Flood Warning | IND | Clinton, Montgomery, Tippecanoe | 3 hr |
Nearby
Areal Flood Warnings in Indiana, 2021Every areal flood warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.